Alert archive / California / Gale Watches in 2020
Gale Watch 11, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at May 9, 2020, 3:49 PM PDT. It took effect at May 11, 2020, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 9, 2020, 3:49 PM PDT (22:49 UTC)
- In effect from
- May 11, 2020, 11:00 AM PDT
- Expired
- May 10, 2020, 3:28 PM PDT
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at May 9, 2:55 PM PDT, 54 minutes earlier.
Area forecast discussion, May 9, 2:55 PM PDT, 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
255 PM PDT Sat May 9 2020
.SYNOPSIS...Coastal areas will see increasing marine influence
with overnight low clouds and fog. Much cooler temperatures are
expected in the coming week, with widespread rain from Monday into
Wednesday and showers lingering into Thursday.
&&
.DISCUSSION...Cooler temperatures are expected Sunday as the
upper ridge over the area shifts E and weakens and a low pressure
trough digs over the E Pacific. Instability will increase NE of
the area Sunday afternoon and evening, but it appears any
thunderstorms that develop will be NE of the County Warning Area
and move NE.
Winds will shift to southerly Sunday afternoon and begin to
increase, with the strongest winds along the coast Monday and
Monday night. A cold front will move onshore Monday afternoon and
evening. Most areas are expected to see a tenth to a quarter of
inch of rain with the this initial front. Due to the southerly
winds, terrain effects will be enhanced with local amounts up to
an inch in the King Range and lower amounts around the Humboldt
Bay region.
The upper trough will continue to sit off the Pacific NW coast
early in the coming week. Shortwaves will rotate around this
trough Tuesday through Thursday. This will bring periods of rain
to much of the area. There will be breaks in the rain, but
confidence is low on the timing of them at this point. Rainfall
amounts are expected to range from over 2 inches in the mountains
of Del Norte county to a quarter of an inch in southern Lake
county. Snow levels are expected to remain over 5K feet.
The upper low in the base of the Pacific trough will lift NNE
toward the Pacific NW coast on Tuesday. Much of the instability
and dynamic forcing associated with the low will skirt by to the N
of the area. Have left isolated thunder in the forecast for the N
interior for late Tuesday afternoon and evening. Have removed the
mention of thunder elsewhere.
Daytime temperatures will remain in the 60s through Thursday.
On Friday, a ridge of high pressure will start building back in
and the rain may diminish. However some models are showing another
system for the weekend. /SEC
&&
.AVIATION...A mix of VFR and MVFR conditions along the coast
today as early morning low cigs and limited vsbys gave way to
broken cigs and eventually scattered clouds by early afternoon.
Weak onshore flow and moist lower levels have maintained a shallow
but stubborn marine layer. This pattern looks to continue as a
weather feature gradually approaches the coast from the west. Thus
low clouds and areas of fog are likely again tonight and last
through the morning hours again on Sunday. Interior will remain
VFR.
&&
.MARINE...Moderate northerly winds and steep seas once again were
observed over the outer waters and downwind of Cape Mendocino
today. Northerlies will drop off tomorrow, though NWPS continues
to indicate steep waves satisfying advisory threshold for seas
south of Cape Mendocino earlier tomorrow. Still anticipating a
wind shift to occur tomorrow going to the south and southeast and
then increase on Monday as a front approaches. Moderate to strong
south-southeast winds are probable with the frontal boundary on
Mon but still looks mainly sub-gale. Unsettled conditions with
moderate S-SW winds will likely persist on Tue as a low pressure
system approaches the West Coast. Small long period S-SW swells
and moderate mid period westerly swells will continue to propagate
into NW CA waters through the remainder of the weekend and all of
next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 2 AM Sunday for PZZ475.
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, May 9, 4:36 AM PDT, 11 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 436 AM PDT Sat May 9 2020 CAZ101-103-104-109-101145- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 436 AM PDT Sat May 9 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110>115-101145- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 436 AM PDT Sat May 9 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Well above average temperatures are expected today, with afternoon highs climbing into the upper 80s to mid 90s in many interior valleys. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Significantly cooler temperatures and light to moderate rain are expected next week as an upper level trough moves into the area. Snow levels may drop briefly as low as 5,000 feet. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.